MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A3400, HANDLE MALLEABLE OCCLUSION SYS; DXC

APPLIED MEDICAL RESOURCES A3400, HANDLE MALLEABLE OCCLUSION SYS; DXC
Model Number A3400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Cags- "used the clamp to clamp aorta.Clamp kept coming loose and causing aorta to leak, changed to a reusable product to clamp aorta in preference to this product.Surgeon believes the handle is faulty and not securing properly.Didnt want to try a new handle at the time as didnt trust the clamp but wants the handle checked for fault." patient status- no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering observed that the clamp was rusted and there were signs of wear and damage on the locking mechanism.Testing was performed on the event unit and there were no signs of the clamp slipping or becoming loose.The root cause of the loose clamp could not be determined, as engineering was unable to replicate the complainant's experience.It is likely that the event unit was damaged due to improper care of the device, as rust and damage were observed on the event unit.Applied medical will continue to monitor its vigilance system and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
A3400, HANDLE MALLEABLE OCCLUSION SYS
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6239300
Report Number2027111-2016-00925
Device Sequence Number13637090
Product Code DXC
UDI-Device Identifier00607915110802
UDI-Public(01)00607915110802(11)280608(30)01(10)1199352
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K002915
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA3400
Device Catalogue Number100574001
Device Lot Number1199352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date05/11/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;